MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO; CATHETER, HEMODIALYSIS, IMPLANTED

ANGIODYNAMICS BIOFLO; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 02-804
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A distributor reported an end user experienced an issue with a catheter from a bioflo duramax 15.5f 28cm dual valve sheath basic kit.The customer reports the duramax catheter was implanted (b)(6) 2024.For three months after insertion, the suture wing was sutured to the patient.Hoever, ast the time of the event it was not.On (b)(6) 2024 while ongoing hemodialysis the patient accidentally pulled out his catheter without much strength.Fortunately the dialysis machine stopped immediately.The line was not replaced.There was no report of the patient experiencing any adverse effects, harm, or require medical intervention because of this incident.
 
Additional Manufacturer Narrative
Received one (1) bioflo duramax dialysis catheter.As received, the device still had blood in the lumens and all were clamped.Could not remove the coagulated blood inside.The suture wing appeared to be within specification and the suture holes did not have any slices in them where a suture would slip through and not hold.The customer's reported complaint description of dialysis catheter was pulled out by the patient could not be confirmed given the patient centric nature of this event.Evaluation of the dialysis catheter sample returned did not observe any manufacturing non-conformance or damage to the suture wing.See below for summary and attached memo with engineer evaluation.The likely root cause for this event is patient error in pulling catheter out.It was also reported that the suture wing was not sutured to the patient at the time of this event.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use (16650701-01), which is supplied to the end user with this bioflo dialysis catheter device contains the following statements: catheter securement and securement dressing: 37.Suture insertion site closed.Suture the catheter to the skin using the suture wing.Do not suture through any part of the catheter.If sutures are used to secure the catheter, make sure they do not occlude or cut the catheter.Contraindications: local tissue factors that will prevent proper device stabilization and/or access.Warnings: use of excessive pull force on the catheter may cause the suture wing to detach from the bifurcate.The catheter should be used with caution and only after careful consideration in patients who are at risk of bleeding complications.Precautions: do not suture through any part of the catheter.If sutures are used to secure the catheter, make sure they do not occlude or cut the catheter.Catheter tubing can tear when subjected to excessive force or rough edges.Avoid sharp or acute angles during implantation which could compromise catheter functionality.Adverse events/potential complications: exsanguination, hemorrhage.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key21079925
Report Number1317056-2025-00001
Device Sequence Number8498006
Product Code MSD
UDI-Device IdentifierH965103028040
UDI-PublicH965103028040
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K131260
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model Number02-804
Device Lot Number5800451
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by Manufacturer04/24/2024
Initial Report FDA Received Date01/06/2025
Supplement Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown